MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75017089
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the plastic of the polarcup head/liner inserter (75017089 ) was found broken. the device use in treatment was returned for investigation.The reported issue could be confirmed upon visual inspection.The linear guide of the head-liner inserter is observed to be fractured alongside the linear groove.A review of the complaint history revealed no additional complaint for the batch in question.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.There is no indication that the device failed to match specification at the time of manufacturing.Based on the conducted investigation the root cause is attributed to a component failure without any design or manufacturing related issues.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor the device for similar issues.The returned device will be discarded.
 
Event or Problem Description
It was reported that the plastic of the polarcup head/liner inserter was found broke off.No information about surgical delays or backup devices was initially provided.

Brand Name
POLARCUP HEAD/LINER INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11646687
Report Number9613369-2021-00149
Device Sequence Number19607364
Product Code LXH
UDI-Device Identifier07611996103151
UDI-Public07611996103151
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75017089
Device Catalogue Number75017089
Device Lot NumberE69822
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date04/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1